I “revived” this topic with the meaning of bringing more attention to creatine monohydrate and to it’s possible effects. It would be good to investigate what it does exactly as i have felt EXTREMELY good sides on it.
I’m joined here recently after a month of evasive reading. My story can be found in the Stories-section: http://www.propeciahelp.com/forum/viewtopic.php?f=3&t=4823.
Recently, my symptons i fear the most have got worse - shrinking of penis and testicles. I don’t have too many tools to fight against the changes for now so instead i focus on the supplement i found useful but have become too dependant upon - which i consider to be a bad thing since the mechanism and possible effects of creatine are unknown.
Following Enden’s theory on recovery at the beginning of this PFS, we devised that we wanted to avoid the symptons of secondary hypogonadism by getting DHT over the estrogen. This is when Enden suggested having a trial with creatine monohydrate, based on a single study.
Creatine monohydrate is a supplement used commonly by bodybuilders for it’s beneficial effects to muscle training with seemingly no side-effects, usually applied by a week of overloading followed with an time of daily maintenance dosage that varies between individual to individual (as in varies between practise). Creatine can cause diarhea, cramps or even stress to liver if it’s not taken with a large amount of water. Here is what is said about it’s effects to DHT - i suggest reading that and other related links in this site. I think a lot of you are familiar with this study. http://www.ncbi.nlm.nih.gov/pubmed/19741313
Unfortunately, i have yet to complete understand and study the material provided in this site but to cite the FAQ, due to the inhibiting effect of finasteride’s toType II 5 alpha-reductase, the DHT production suffers in the individual. Especially the genital area oftentimes suffers from the halved production of DHT, hence shrinking, pains, infertility and numerous other issues.
When i was on creatine, i apparently took a larger-than-usual dosage of creatine monohydrate, propably around 35mg. I can say that i felt great benefits from it. Let me quote a part of my story:
The benefitting effects lasted about a month and a week i think. Two weeks before the end of this “maintenance” period (i didn’t take any of creatine during it of course) the old symtons were returning as expected: shrinking of penis being the most notable. Howvever, the amount of my ejaculation was also dropping to half! Which was unexpected and made my desperate. There is also a lot of other sympton rollercoaster related to this period - especially the new symptons that appeared at the end & after the second monohydrate round were interesting.
And like i mentioned above: due to my shrinking penis and other terrible symtons, i tried a second round with creatine monohydrate. This time around, however, i started taking the right dosage of 25mg (5 teaspoons) for almost the entire duration of that week.
Once again, it worked out the midweek on as i expected - one morning i even woke up with a raging morning wood!
However, this is where things got comlicated. My penis was quite shrink when i finally took creatine. It did increase in size really soon but i observed that it hadn’t returned to the size it was during the first creatine week…? It was almost a quarter smaller in all ways, thinner you could say. There was a small pain in the right side of my lower stomach which i didn’t think was important for couple days at the end of the creatine.
My sexuality wasn’t improving quite as fast as my penis - in fact, it was ceasing even during the treatment. At the end of it new symtons appeared:
We speculated between Enden that the symptons could have been either low or high estrogen - which is why i finally tried to get my hormones mapped for the first time. I’m getting them mapped next Thursday.
Unlike the first time with creatine, my condition didn’t stay stabile for a month but instead started to decline quickly after a week i used creatine, at February 7th. Even the penis was shrinking again and my testicles felt uncomfortable. My left nipple became sensitive for a long time, now it’s fine.
This is when i first experienced the symptons of adrenaline fatigue - there was eye-sight problems around then and even before but i never made a connection that it could be adrenal fatigue especially induced by cafeine. Some of the eyesight problems must be hormonal changes though i guess. I am currently studying the issue and cutting cafeine altogether along with minimizing high gluteine stuff the best i can.
Arousal and erections became possible in a week albeit it was difficult but it improved gradually from there. The quality of my ejaculation is actually pretty good right now which makes the symptons even more confusing.
However, thorough all this time my morning erections have been disapearing. They are almost gone now.
I am currently reading through all the creatine posts in this forum. It seems this place was more interested of it back in 2009 and 2010 summer. I’ll continue my story, questions and ponders once the topic gets approved.